MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBE-200
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A 2.0 classic stealth 360 peripheral orbital atherectomy device (oad) was used to treat a lesion in the left common femoral artery (cfa) and left popliteal arteries.Low speed, medium speed, and high speed treatments were successful in the cfa.When attempting to treat the popliteal artery, the device did not spin.The control knob was moved fully back and it was observed the crown was not moving with the control knob.During removal, force was required to remove the crown from the lesion which resulted in the crown becoming detached.Several angiograms were taken and the conclusion was made that the wire had entered into a small side branch in the patients distal popliteal area which caused the crown of the oad to become stuck in the patients small side branch artery.The crown remained in vivo.Balloon angioplasty and stent placement were performed in the popliteal artery.The patient was stable.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Additional information: d9, h3, h6 - codes 4755, 4118, 3233, and 11 are no longer applicable.Correction: h6 - added code 2017 for the report of the wire had entered into a small side branch in the patients distal popliteal area which caused the crown of the oad to become stuck in the patients small side branch artery.A visual inspection, functional testing, dimensional analysis and detailed analysis were performed on the returned device.The reported compliant of material separation and related difficult to remove, foreign body in patient, and unexpected medical intervention were confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported that the driveshaft of the stealth360 peripheral orbital atherectomy device became bent just after the crown due to mishandling by the physician.The stealth periph 2.0mm sc30 145cm oad us instruction for use (ifu) warns: ¿do not use the oad in a vessel that is too small for the crown.The reference vessel diameter at the treatment area must be at least 2.00 mm in diameter for the 1.25mm micro crown.¿ based on the reported information and the observations from the returned analysis, the investigation determined that the reported material separation and related difficult to remove, foreign body in patient, and unexpected medical intervention appears to be related to circumstances of the procedure.The device was returned with the driveshaft stretched and the crown separated.Detailed analysis of the crown bond area showed evidence of residual solder.Engineering review of the device data log identified stall events during the procedure which may be related to the reported complaint.It is possible that the driveshaft was spun in a vessel too small for the crown diameter.This is consistent with complaint details which state ¿several angiograms were taken and the conclusion was made that the wire had entered into a small side branch in the patients distal popliteal area which caused the crown of the oad to become stuck in the patients small side branch artery.¿ however; due to the operational context, analysis cannot confirm that this is the cause of the stuck crown.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description

Brand Name
STEALTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21211061
Report Number3004742232-2025-00022
Device Sequence Number3851848
Product Code MCW
UDI-Device Identifier10850000491349
UDI-Public(01)10850000491349(17)260531(10)539676-1
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberDBE-200
Device Catalogue NumberDBE-200
Device Lot Number539676-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date01/22/2025
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown